Affordable Access

Publisher Website

A Rare Case Report of Amlodipine-Induced Gingival Enlargement and Review of Its Pathogenesis

Authors
Journal
Case Reports in Dentistry
2090-6447
Publisher
Hindawi Publishing Corporation
Publication Date
Volume
2013
Identifiers
DOI: 10.1155/2013/138248
Keywords
  • Case Report
Disciplines
  • Medicine

Abstract

Gingival enlargement is a common clinical feature of gingival and periodontal diseases. It is an unwanted side effect of certain systemic drugs given for nondental treatment. It is being reported with three main groups of drugs like calcium channel blockers (CCBs), immunosuppressants, and anticonvulsants. Among calcium channel blockers, nifedipine causes gingival hyperplasia in about 10% of patients, whereas the incidence of amlodipine-, a third generation calcium channel blocker, induced gingival hyperplasia is very limited. There are very few reports of amlodipine-induced gingival enlargement at a dose of 5 mg. We report a case of amlodipine-induced gingival enlargement in a 45-year-old hypertensive patient taking amlodipine at a dose of 5 mg.

There are no comments yet on this publication. Be the first to share your thoughts.